Wildfire, St. Croix
- When
- March 14, 3:00 PM AST to 4:15 PM AST
- Where
- St. Croix forecast zone
- Reported by
- Newspaper
A brush fire scorched four acres of grassland near HaPenny on the island's south shore.
Dry vegetation combined with a brisk breeze created favorable conditions for major brush fire.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SJU wrote it up.
Dry vegetation combined with a brisk breeze created favorable conditions for major brush fire.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Juan, PR wrote its last area forecast discussion before the first event at Mar 14, 11:21 AM AST, 3 hours 39 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 1121 AM AST WED MAR 14 2007 .UPDATE...LATEST DOPPLER WEATHER RADAR AND SATELLITE IMAGERY IS INDICATING MOSTLY VERY LIGHT AND SCATTERED SHOWER ACTIVITY ACROSS THE FORECAST AREA ASSOCIATED WITH A DIFFUSE SURFACE TROUGH EXTENDING ACROSS THE US VI THIS MORNING. WENT AHEAD AND DECREASED SHOWER COVERAGE FOR THE REST OF TODAY AND TONIGHT ASSOCIATED WITH THIS BOUNDARY AS MOST SHOWER ACTIVITY THAT WE WILL SEE IS EXPECTED TO BE LIGHT. THE EXCEPTION COULD BE ACROSS THE INTERIOR AND SOUTHWEST SECTIONS OF PUERTO RICO THIS AFTERNOON...WHERE WITH SOME AFTERNOON CONVERGENCE AND MODERATE INSTABILITY IN PLACE...ADDED THE CHANCE FOR ISOLATED THUNDERSTORMS THERE. NO CHANGES NECESSARY TO THE FORECAST BEYOND 24 HOURS AT THIS TIME. && .PREV DISCUSSION... /ISSUED 556 AM AST WED MAR 14 2007/ SYNOPSIS... A BROAD MID TO UPPER LEVEL TROUGH ACROSS THE NORTH CENTRAL ATLANTIC EXTENDS SOUTHWARD ACROSS THE LOCAL REGION...IS HELPING TO MAINTAINING A WESTERLY WIND FLOW ALOFT. IN THE LOW LEVELS...A LOW LEVEL TROUGH EXTENDS NORTHEASTWARD FROM THE EASTERN CARIBBEAN ACROSS LEEWARD ISLANDS...AND INTO THE OPEN ATLANTIC. STRONG SURFACE HIGH PRESSURE ACROSS THE WEST ATLANTIC EXTENDS SOUTHEASTWARD INTO THE NORTHWEST LOCAL REGION. THIS LOW LEVEL PATTERN IS A CREATING NORTHEAST LOW LEVEL WIND FLOW ACROSS THE AREA. DISCUSSION... SHORT TERM... THE LOW LEVEL TROUGH EXTENDING ACROSS THE NORTHERN LEEWARD ISLANDS...AND THE HIGH PRESSURE SHIFTING FURTHER EASTWARD ACROSS THE WEST ATLANTIC AND BUILDING INTO THE LOCAL REGION...WILL ACT TO INCREASE THE PRESSURE GRADIENT AND CREATE A MODERATE NORTHEAST WIND FLOW ACROSS THE LOCAL AREA TODAY THROUGH THURSDAY. THIS WILL ALLOW FOR PATCHES OF MOISTURE ALONG AN OLD FRONTAL BOUNDARY TO BE BROUGHT IN ACROSS THE LOCAL ISLANDS IN THE PREVAILING WIND FLOW. AS A RESULT OCCASIONAL PERIODS OF SHOWERS CAN BE EXPECTED ACROSS NORTHERN HALF OF PUERTO RICO AND ADJACENT DURING THE MORNING HOURS...THEN SPREADING ACROSS THE INTERIOR AND SOUTHERN SLOPES OF PUERTO RICO DURING THE AFTERNOON. LONG TERM... THE ATLANTIC HIGH WILL CONTINUE TO SHIFT FURTHER EAST ACROSS THE WEST ATLANTIC AND MAINTAIN A MODERATE TO FRESH TRADE NORTHEAST TO EAST WIND FLOW ACROSS THE LOCAL REGION AT LEAST THROUGH THURSDAY. THE PREVAILING TRADES WILL THEREFORE BRING MORE THAN SUFFICIENT MOISTURE ACROSS THE AREA THROUGH THE END OF THE WEEK...TO ALLOW FOR PERIODS OF EARLY MORNING SHOWERS ALONG THE NORTH COASTAL AREAS...FOLLOWED BY AFTERNOON SHOWERS ACROSS THE INTERIOR...WEST AND SOUTHWEST SECTIONS OF PUERTO RICO. THE U.S VIRGIN ISLANDS CAN ALSO EXPECTED A FEW SHOWERS BUT NO WIDESPREAD RAINFALL IS FORECAST. A RETURN OF AN EAST TO SOUTHEAST WIND FLOW CAN BE EXPECTED FRIDAY AND INTO THE WEEKEND AS THE SURFACE HIGH NORTH OF THE AREA...MOVES INTO THE CENTRAL ATLANTIC AND SINKS SOUTHWARD ACROSS THE TROPICAL ATLANTIC THE NORTHERN LEEWARD ISLANDS. && .PRELIMINARY POINT TEMPS/POPS... SJU 85 73 85 72 / 50 40 50 30 STT 83 76 83 76 / 60 50 50 40 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. && 04/99
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 630 AM AST WED MAR 14 2007 PRZ001>013-AMZ710>750-151000- 630 AM AST WED MAR 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .TODAY AND TONIGHT...WINDS AND SEAS WILL INCREASE ACROSS THE REGIONAL WATERS TODAY LEADING TO CHOPPY SEA CONDITIONS...SMALL CRAFT ADVISORY FOR OUTER ATLANTIC WATERS AND MONA PASSAGE HAVE BEEN RAISED. SMALL CRAFT SHOULD EXERCISE CAUTION ACROSS THE SOUTHERN CARIBBEAN WATERS AND WATERS ALONG WESTERN PUERTO RICO. NO OTHER HAZARDOUS WEATHER IS EXPECTED ACROSS THE ISLAND AT THIS TIME. .DAYS TWO THROUGH SEVEN...INCREASED WINDS AND SEAS ACROSS THE LOCAL WATERS AT LEAST THROUGH THURSDAY WILL LEAD TO HAZARDOUS MARINE CONDITIONS AND SMALL CRAFT ADVISORIES THURSDAY NIGHT THROUGH FRIDAY IN THE OUTER ATLANTIC AND WESTERN OUTER CARIBBEAN WATERS. NO OTHER HAZARDOUS WEATHER IS EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. VIZ001-002-AMZ710>730-151000- 630 AM AST WED MAR 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .TODAY AND TONIGHT...WINDS AND SEAS WILL INCREASE ACROSS THE REGIONAL WATERS TODAY LEADING TO CHOPPY SEA CONDITIONS...SMALL CRAFT ADVISORY FOR OUTER ATLANTIC WATERS HAVE BEEN RAISED. SMALL CRAFT SHOULD EXERCISE CAUTION ACROSS THE SOUTHERN CARIBBEAN WATERS. NO OTHER HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...INCREASED WINDS AND SEAS ACROSS THE LOCAL WATERS AT LEAST THROUGH THURSDAY WILL LEAD TO HAZARDOUS MARINE CONDITIONS AND SMALL CRAFT ADVISORIES THURSDAY NIGHT THROUGH FRIDAY IN THE OUTER ATLANTIC WATERS. NO OTHER HAZARDOUS WEATHER IS EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU FROM YOUR PDA/PHONE: HTTP://MOBILE.SRH.NOAA.GOV OR WWW.SRH.NOAA.GOV/WML
1 wildfire. Local standard time, as filed.
A brush fire scorched four acres of grassland near HaPenny on the island's south shore.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in U.S. Virgin Islands in 2007Every state in 2007This day in weather historyWarnings in U.S. Virgin Islands, March 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 24508.